ADVERTISEMENT

Q. The skin on my lips are dry and turn dark as if they are dead. What is my condition called?

Answered by
Dr. Gaurang Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 06, 2017 and last reviewed on: Sep 11, 2021

Hello doctor,

My lips have been dry, and the skin is senseless and tight. I cannot smile or move them. Eating has become a problem because the corners are cracked. I am not using any products, as they only seem to make it worse. They peel off after many days, but the new skin also drys out and again becomes senseless and tight. The skin turns dark as if they are dead. What is my condition called? I am taking Vitamin B complex too. I have consulted many doctors, but any dermatologist within two hours drive has ten weeks waiting list.

#

Hello,

Welcome to icliniq.com.

  • Your condition is called eczematous cheilitis. But, still please upload 2 to 3 photos of the area, so that is easy to diagnose the condition.
  • Try applying topically Mometasone cream mixed with some moisturizing lotion, 2 to 3 times a day for two weeks.
  • Avoid licking your lips. And avoid exposure to sun, dry atmosphere, and cold temperature.
  • Keep your body well hydrated.
  • Eat a balanced diet.
  • Take multivitamin A to Z, once daily for a month.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

I have had this going on for over a month, and it started out as dry lips. I have tried Hyderm a hydrocortisone cream, but my lips were not happy about that. I am having a hard time eating a normal balanced diet, as I cannot open my mouth with it being painful. My skin seems to be very sensitive to a lot of creams too, as Cicalfate was itching a little. Is any cream supposed to itch a little? Which mometasone cream and moisturizer do you recommend?

#

Hi,

Welcome back to icliniq.com.

  • You have cheilitis of lips. It can be due to sun exposure or may be due to some other reasons.
  • Try doing the following.
  1. Apply Fucibet (combination of Betamethasone and Fusidic acid) or any other steroid creams, like Clobetasol, Mometasone, etc.
  2. Keep the lip moisturized, use any cold cream or any good moisturizer frequently on the lip. You can also use any good lip balm.
  3. Use sunscreen over the face as well as on lips whenever you go out. Avoid sun exposure.
  4. Avoid contact with soap or other chemicals and cosmetics.
  5. If itching is there, then take Levocetirizine 10 mg once in the night.
  • Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

For further queries consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is it fine to take Ovares Plus to conceive?

.. is a multivitamin with few antioxidants. This is usually prescribed as an added adjuvant tablet along with other medication. Most of the infertility specialists will prescribe some or the other antioxidant and multivitamin tablets. These antio...   Read full

Please suggest tips for very dry skin.

.. has to be moisturized well soon after a shower. Use a moisturizer which has ceramide in it like Eucerine moisturizer. Apply to body as soon as you come out of a shower. Continue using a moisturizing soap. Avoid hot shower, use warm water. Drink ...   Read full

I have itchy red rashes that wrinkled after applying moisturizer. Please help.

.. share in detail about the onset, progression, and duration of the rash. Is popliteal fossa (shallow depression behind knee joint) or antecubital fossa involved? What is the predominant complaint? Is it itching or burning? Do you have any rash o...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.